Post # 1
I switched from Yasmin to Yaz last month (so higher-dose to lower-dose) and this week should have been my first period on it. It would have started on Monday if I were still on Yasmin, but it just finally started today (Friday). The thing is, it took so long for it to start, that I have to get back on the hormone pills today. I called my doctor and they said it’s not a big deal, but I was just wondering if anyone who’s switched birth control has had their period mess up? Did it take a few months to even out? And my skin it terrible right now, so I’m hoping that’s just temporary, too!
Post # 3
That is totally normal. When I switched from the one pill to another, it took about 2-3 months before i regulated again. And now, I know exactly when I’m going to start. Around 10AM on Wednesday of the week of placebo pills (that I don’t actually take) and usually only last 1-2 days. Where on the other pill, my period was usually 5-9 days long and lots of spotting. However, after being on this pill for about 3 years now, my body is reacting differently and some months, I don’t have a period at all. Which is also totally normal according to my Dr. Give it some time… I think you will really like being on the low dose pill compared to the higher dose. I do anyways! Good Luck!
Post # 4
Thanks Oct910Bride! I’ve been on Yasmin for 8 years, so I think this must be a real shock to my system. I’ve always started on the same day, at the exact same time, so it kinds of sucks right now with it being messed up. I’m hoping it will get better in a few months.
Post # 5
Yep, even switching just from LoEstrin 24 Fe to the generic did that to me (they put a smaller number of active pills in the generic.) It took about 3-4 months for my cycle to even out.
Post # 6
@pinky44:No problem! It always kinda throws you for a loop when you are so used to something and then it just changes!
@lilyfaith: Same thing here!
Post # 7
There are different amounts of hormones, so your body has to learn to react to the hormones coming and going at a different pace than what it’s used to. It’s quite possible you’ll never get your period on Monday again. I get mind on Wednesdays, but other pills I’ve used I’ve varied anywhere from Tues-Thur starting my period.
Post # 8
I’m on Yaz (been on it for years now, actually) and I always get my period a couple days later than I did with any other brand of pill. So I’m usually starting my hormone pills while I still have my period. It bothered me at first, but everyone I talked to said it’s totally normal.
Post # 9
If you are on Yaz or Yasmin I would talk to your docter if you have not done so already. There is a lawsuit against the makers of both products (Bayer). Both have caused deaths in young healthy women. Yes I know all BC pills can cause an increased risk of pulmonary embolisms. But it appears to affect not just smokers and those over a certain age. I know two nurses at a our local hospital who have seen more than one young lady die. One was actually a 19 year old.It was even the topic of discussion in a nursing class I took full of other nurses getting their bachelor degrees. Just FYI not trying to scare anyone.
Post # 10
When I was taking Yaz, my period usually would start Thursday and end after I started the active pills again. Just take the pills as prescribed whether or not you are getting your ‘period’. (Pill periods are not real periods, just withdrawal bleeding from not taking hormone pills).